Acronecrosi degli arti superiori da gemcitabina: Segnalazione di un caso clinico

Translated title of the contribution: Case report: Acronecrosis of the superior limbs from gemcitabine therapy

Vito D'Alessandro, M. Errico, A. Varriale, A. Greco, A. De Cata, V. Carnevale, M. Grilli, P. De Luca, I. Brucoli, M. Susi, A. Camagna

Research output: Contribution to journalArticlepeer-review

Abstract

Introduction: Even if infrequent, a digital necrosis after chemotherapy can occur in cancer patients. The gemcitabine is generally well tolerate; the cutaneous toxic ulcerations only in 0,3% of the cases induces the suspension of the treatment. Clinical case: A 70 year old patient, female, with a bladder cancer, after a trans-urethral resection, is submitted to adjuvant chemotherapy with Gemcitabine 1700 mg (total dose/die), with administration in the days 1st and 8th, while in the 15th day was not effected because, to distance of 3-4 days from the second administration, appear paresthesies of the fingers of the hands, together with Raynaud type phenomenon, 38-39 °C intermittent fever, digital necrosis and fingertips gangrene. Laboratory: (Normal): RF; AutoAb: AMA, ASMA, APCA, anti-DNA; ENA; lupus anti-coagulant; Ab-anti-cardiolipin; C3-C4, CIC; homocysteine, anti-thrombin, protein C, protein S, mutation of the factor V of Leiden, plasminogen, alfa2-antiplasmin. (Altered): Auto-antibody: ANA (on Hep-2): positive (title 1/160, speckled pattern), cryoglobulin positive, ESR 29; Instrumental examinations: Superior Limbs Angiografy: Occlusion of the digital arteries proper of 2nd, 3rd and 4th finger of the hands. Electromyography Inferior Arts: normal. Superior Arts: bilateral suffering of the median nerve at the carpal tunnel. Biopsy of the hand cutis: Hiperkeratosis, acanthosis and papillomatosis of the skin. Arterial vases with signs of endothelioangiitis and aspecific inflammation. Conclusions: Even if acronecrosis of the superior limbs is a rare effect of the gemcitabine, we would recommend particular caution in the administration of this drug in patient with known autoimmune disorders.

Translated title of the contributionCase report: Acronecrosis of the superior limbs from gemcitabine therapy
Original languageItalian
Pages (from-to)207-210
Number of pages4
JournalClinica Terapeutica
Volume154
Issue number3
Publication statusPublished - May 2003

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Case report: Acronecrosis of the superior limbs from gemcitabine therapy'. Together they form a unique fingerprint.

Cite this